Wildfire, North Central Oregon
- When
- September 1, 12:00 AM PST to September 4, 11:59 PM PST
- Where
- North Central Oregon forecast zone
- Reported by
- OTHER FEDERAL AGENCY
The Awbrey Saddle Fire, centered six miles NNE of Grizzly, burned 128 acres. The fire originally started on August 30th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Awbrey Saddle Fire, centered six miles NNE of Grizzly, burned 128 acres. The fire originally started on August 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 31, 7:50 PM PST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 850 PM PDT WED AUG 31 2005 .UPDATE...WESTERLY FLOW ALOFT WILL BE OVER EASTERN OREGON AND SOUTH CENTRAL WASHINGTON WITH THE JET AND ASSOCIATED LIFT REMAINING OVER CANADA. A FEW HIGH CLOUDS MOVED THROUGH THIS EVENING AS A DISTURBANCE MOVED THROUGH CANADA. WINDS ARE DECREASING AS PRESSURE GRADIENTS RELAX TONIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS ARE GOOD CONDITIONS FOR RADIATIONAL COOLING. CURRENT FORECAST REFLECTS THESE TRENDS. AN UPDATE WILL BE ISSUED TO REMOVE EVENING WINDS. COONFIELD && .AVIATION..VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. TAF AND TWEBS REFLECT CURRENT CONDITIONS. && .PREV DISCUSSION... (ISSUED 220 PM PDT WED AUG 31 2005) SHORT TERM...TONIGHT THROUGH SATURDAY...A DRY AND STABLE WESTERLY FLOW ALOFT WILL BE OVER EASTERN OREGON AND SOUTH CENTRAL WASHINGTON THROUGH THURSDAY NIGHT. AN UPPER LEVEL JET WILL REMAIN TO THE NORTH ACROSS SOUTHERN BRITISH COLUMBIA KEEPING DYNAMIC LIFT AND ASSOCIATED PRECIPITATION TO THE NORTH. THIS JET WILL SAG SOUTH AND PUSH A WEAK SHORT WAVE THROUGH THE AREA ON FRIDAY. COOLER AIR BEHIND THIS WAVE COMBINED WITH A THERMAL TROUGH OVER SE OREGON AND CENTRAL IDAHO WILL RESULT IN TIGHTENING PRESSURE GRADIENTS ESPECIALLY NEAR THE CASCADES. THESE WINDS WILL CHANNEL THROUGH THE EASTERN COLUMBIA RIVER GORGE AND KITTITAS VALLEY FOR WINDY CONDITIONS...WITH LOCALLY BREEZY WINDS EXPECTED IN THE COLUMBIA BASIN AND BLUE MTN FOOTHILLS. ON SATURDAY AN UPPER LEVEL TROUGH WILL BE APPROACHING THE AREA FROM THE NORTHWEST. MODELS ARE DEPICTING A TIGHT TEMPERATURE GRADIENT BETWEEN A THERMAL TROUGH ALONG THE OREGON/IDAHO BORDER AND RELATIVELY COOL AIR FILTERING THROUGH THE CASCADE GAPS INTO ELLENSBURG. THUS ON SATURDAY TEMPERATURES SHOULD RANGE FROM BELOW NORMAL VALUES NEAR THE CASCADES TO NEAR OR ABOVE AVERAGE IN EXTREME EASTERN OREGON. SATURDAY WILL ALSO SEE CONTINUED GUSTY WINDS ESPECIALLY IN THE COLUMBIA RIVER GORGE AND KITTITAS VALLEY AS A TIGHT PRESSURE GRADIENT PERSISTS NEAR THE CASCADES. JW LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...SOME DIFFERENCE IN THE MEDIUM RANGE MODELS CONCERNING THE TROUGH PROGGED TO CROSS THE REGION SAT NIGHT/SUNDAY. THE GFS IS MOST AMPLIFIED AND SLOWEST...WITH THE ECMWF/CANADIAN ONLY SLIGHTLY FASTER. THE UKMET IS LEAST AMPLIFIED AND QUICKEST...WITH THE TROUGH AXIS CROSSING EASTERN OR/WA BY SUNDAY MORNING. WILL GO WITH A BLEND OF THE GFS/ECMWF...WITH PRECIP ALONG THE WASHINGTON EAST SLOPES SAT EVENING...SPREADING ACROSS OTHER AREAS AFTER MIDNIGHT. WILL USE CHC POPS FOR THE NORTHERN MTNS...SCHC POPS ELSEWHERE BOTH SAT NIGHT AND SUNDAY. HIGH TEMPERATURES WILL REMAIN COOL ON SUNDAY WITH CLDS...PRECIP AND 850MB TEMPS AT OR BELOW 10C...WITH LOWER/MID 70S ACROSS LOWER ELEVATIONS...AND IN THE 60S MTNS. THE TROUGH WILL EXIT THE REGION SUNDAY NIGHT...WITH PRECIP LIMITED TO SOME RESIDUAL SHWRS ACROSS THE EASTERN MTNS. WESTERLY FLOW/FLAT RIDGING WILL PREVAIL FOR EARLY NEXT WEEK...WITH DRY CONDITIONS AND TEMPERATURES GRADUALLY WARMING BACK TO NEAR NORMAL. FIRE WEATHER...THERMAL BELTS WILL BEGIN TO FORM TONIGHT AND TOMORROW NIGHT...WITH WARMER AND DRIER CONDITIONS ALONG THE RIDGE TOPS. THE SURFACE THERMAL TROUGH WILL ALSO BE OVER EASTERN OREGON ON THURSDAY...WITH WARMER TEMPERATURES EXPECTED AND MINIMUM RELATIVE HUMIDITY VALUES RANGING BETWEEN 15 AND 28 PERCENT. A COUPLE OF WEAK SYSTEMS WILL BRUSH THE PACIFIC NORTHWEST ON FRIDAY AND AGAIN ON SATURDAY...WITH PRESSURE GRADIENTS INCREASING ACROSS THE REGION. AS A RESULT...GUSTY WINDS ARE EXPECTED ACROSS THE COLUMBIA RIVER GORGE AND COLUMBIA RIVER BASIN AS WELL AS THE BLUE MOUNTAIN FOOTHILLS THESE DAYS. WILL NEED TO WATCH THE WINDS AND THE RELATIVE HUMIDITY VALUES ON FRIDAY...AS TO NOT EXCEED CRITICAL VALUES. PALMER && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/84
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT WED AUG 31 2005 WAZ024>030-ORZ041>050-011200- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS- JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY- WALLOWA COUNTY- 500 AM PDT WED AUG 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DRY CONDITIONS WILL PREVAIL AGAIN TODAY. WINDS WILL OCCASIONALLY BE BREEZY IN THE EASTERN COLUMBIA RIVER GORGE AND A FEW AREAS ALONG THE EAST SLOPES OF THE SOUTHERN WASHINGTON AND NORTHERN OREGON CASCADES...INCLUDING THE KITTITAS VALLEY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WASHINGTON AND OREGON WILL BE UNDER THE INFLUENCE OF A WEST-SOUTHWEST FLOW ALOFT. DRY CONDITIONS WILL CONTINUE THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL BRING SHOWERS OVER THE WASHINGTON CASCADES SATURDAY THEN ACROSS EASTERN WASHINGTON AND NORTHEAST OREGON SUNDAY. DRY CONDITIONS ARE FORECAST FOR LABOR DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WEATHER.GOV/PENDLETON AND SELECT GRAPHICAL HAZARDS.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474142.